hi i'm so glad i found these forums!

right now i'm on methadone for a couple months. after being on it for a while i think i want to come off but i keep hearing these horror stories. and it's making me not want to come off but what if something happens and i get kicked out of the clinic? then i'll be in trouble.

theprogram i'm on now suggests that everyone be on methadone forever. it's a complete joke. and everyone is a hypocrit. the administrator of the program is a methadone patient and she now gets it prescribed for pain instead. i thought you couldn't get methadone for pain if you have an opiate addiction? it's a total sham. and the reason everyone there is so for methadone is because they don't ever have to worry about comming off of it. so their answer to everything is to stay on forever. well it's easy if they have a doctor giving the prescriptions for it. and another thing. they say not to take xanax with methadone because it can kill you. but then you see that they take xanax because a doctor prescribes it to them. but thats ok because it's them.

i don't know what to think anymore. i mean not everyone there is bad but they are all getting sucked in to these beliefs.
Did you find this post helpful?
First Helper tahoe
|

replied May 16th, 2007
Getting Off of Methadone
Hi, I too have been on methadone although I have taken it for about 8 years now. I take it for severe nerve pain from car accident injuries. I have talked at length with my doctor and done alot of research on the subject of getting off of it at some point. One thing I really want to stress is that you should definately do it under a doctor's care. DO NOT just stop taking it cold turkey because you can have convulsions, etc. I can tell you from experience as I tried to just stop taking it once and went 5 days without it and ended up in an ambulance taking me to the hospital. I thought I was going to die as the withdrawal gets worse with each day. What you need to do is to slowly start lowering your dosage. According to my doctor, start taking one less per day for about a full month, in other words, if you take 4 a day now, only take 3 per day for a month. The next month take 2 per day, etc., until you are done. If you do this, your body will slowly adjust and you won't have the really severe withdrawal. You might experience some symptoms such as sweating, sleeplessness, creepy crawly feelings, nausea, etc., but they should not be too bad. Also, a doctor will usually prescribe a certain type of antidepressant that helps with the symptoms. Depending on how long and how large of dosage you have taken it usually determines how long some symptoms might persist. Sleeplessness is a big one so be prepared to get a prescription for sleeping pills too if the antidepressant doesn't do it for you. Good luck with it and please post how you are doing with it as I am very interested in your progress!
|
Did you find this post helpful?

replied June 13th, 2007
Well, Acid...I would be lying if I told you that your post did not hurt me. Normally, I would not reply to such a post....but since the name of my organization/website was in your post and a link given....I think I should at least set the record straight.

First of all....we have a WONDERFUL community of support forums at the website. You will find tons of good info.....many wise and supportive members and lots and lots of SUPPORT. One thing we do NOT EVER do at my forums is recommend ANYONE continue on Methadone or any other medication when their desire is to taper. What we DO is support them the best way that we can and in fact have a great taper/detox forum.

As for the comment about the "admin" being a recovering addict and now taking Methadone for pain. Well....that would be ME that the poster was talking about. There are MANY past addiction patients that now take Methadone for pain....it is legal. I have been in recovery for 15 years and for the past 10 or so years....was taking methadone mostly for pain. When I ended up in ICU TWICE this past year.....it was decided by my physicians AND clinic that it would be best for ONE Dr. to handle all of my medications. I am a severe, brittle, type one diabetic with too many damned complications.....and an old fart to boot, lol! I do NOT consider this some kind of a luxury....would trade it ANYDAY to be healthy again...sigh.

As far as Xanax and Methadone.....YESSSSSSSSSSSSSS....taking Benzo's WITHOUT the knowledge of your physician AND not taken as directed IS INDEED an accident waiting to happen. I don't know about you all....but I for one am SICK of hearing Methadone get a bad rap because people are buying benzo's off the street and OD'ing. IF a physician is prescribing this medication and the patient is taking all their meds as directed......YESSSS....THAT IS DIFFERENT!

I would love for anyone reading this to come on over and check out our main website and our community of support forums. We also have a methadone expert on-site to answer questions and the foremost expert in Methadone and pregnancy with her own forum as well. There's LOTS to see and 13 or so support forums to participate in. Hope to see you!......Carol



http://www.MethadoneSupport.org
http://www.MethadoneSupport.org/forum.html
|
Did you find this post helpful?

replied June 13th, 2007
Reply to Acidbath
I am also a member/moderator of the methadone support forum that you are referring to. I just don't understand how you can misinterpret the philosophy of this forum, I have been active at this forum for quite some time now and I have never heard of anyone trying to convince a member to stay on methadone indefinitely. There may be some people that have chosen to stay on, but that is their personal choice. I also feel hurt that you could put down a place that has given you nothing but concern & support. They have a wonderful taper/detox forum there that has helped many members and many other forums that cover all aspects of pain & addiction. As far as the benzo issue, it has been posted many times that it is dangerous to take any benzo WITHOUT a doctors perscription, and if you are prescribed it is strongly advised to follow his/her directions to the tee. There are many members including myself that belong that are not even on methadone anymore, I have been off for close to 4 years now. This forum gives so much support and advise to BOTH methadone patients and members who are not on methadone. I highly recommend this forum, it is one of the best support forums on the net. I particulary like the fact that we have support from the medical field, physicians & nurses frequent the forum to give us a hand. Methadone may not be for everyone, but it has surely been a lifesaver for most of us.

S.
|
Did you find this post helpful?

replied June 13th, 2007
I am also a moderator there and I haven't ever told anyone who wished to get off of methadone to stay on, unless it wasn't a healthy choice to come off. Most people can safely do it, though. But, there are cases where someone is doing better on methadone and they are getting an earful of negative propaganda and they feel they shouldn't be on it. That's not right either. I do realize there are people that shouldn't be on methadone, as well. Or, are not faring too well on it. Sure there are. I have always offered my assistance to anyone who wishes to taper off of methadone. Also, it is completely legal for a doctor to prescribe methadone (or any agonist opioid) for pain to a known addict. Want proof? Here it is: americ20.temp.veriohosting.com/pain/federa l_regulations_for_prescrib.htm Click the link for the slide show and then what you need to see is on slide 13. Actually, the whole thing is good to know. People should further educate themselves before they cry foul.
|
Did you find this post helpful?

User Profile
replied June 16th, 2007
the Real Me!
Excuse me little miss wannabe but how dare you lie and talk crap about methadonesupport.org ?!? That is one of the absolute BEST websites that there is on the internet for people in recovery! And to use MY identity to do so??? I just simply cannot believe you did that! You need to step up and tell me who you are and apologize not only to ME but also to Carol and the rest of methadonesupport.org for lying about us and stealing my identity to do so! You need to reply to this message admitting to who you are and apologizing. I'm not kidding, it's the right thing to do. If you have ANY decency left at all you'll do it. It's simply not fair. That website and the people on it helped save my life! Now you're sitting there trying to give it a bad name using my identity! You know what you should do, now please do it.

~Riki
|
Did you find this post helpful?
Must Read
What's the difference between substance abuse and addiction? Learn the basics and the science of addiction here....
Are some people more at risk than other of becoming drug addicts? Learn which factors influence addiction and how you can avoid developing the disease....
There are a wide range of signs and symptoms of drug addiction. Here we review the common physical, emotional and behavioral signs of addiction....